Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 89, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Aug 6, 2005, 3:23 PM EDT for Collier County, Hendry County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2005, 3:23 PM EDT (19:23 UTC)
- Expired
- Aug 6, 2005, 4:13 PM EDT
- In force
- 50 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
Counties Collier County, FL, Hendry County, FL
The radar
The Miami radar (KAMX), 144 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 413 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 1023 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 061923 SVRMFL FLC021-051-062030- /O.NEW.KMFL.SV.W.0089.050806T1923Z-050806T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 323 PM EDT SAT AUG 6 2005 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL HENDRY COUNTY IN SOUTH FLORIDA NORTH CENTRAL COLLIER COUNTY IN SOUTH FLORIDA * UNTIL 430 PM EDT * AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR FELDA...AND MOVING EAST AT 5 MPH. * THE STORM WILL AFFECT... IMMOKALEE FELDA REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4522 TO REPORT SEVERE WEATHER. LAT...LON 2662 8159 2633 8157 2632 8125 2664 8124 $$
2 follow-up statements
000 WWUS52 KMFL 061951 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 351 PM EDT SAT AUG 6 2005 FLC021-051-062030- /O.CON.KMFL.SV.W.0089.000000T0000Z-050806T2030Z/ HENDRY FL-COLLIER FL- 351 PM EDT SAT AUG 6 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM EDT FOR NORTH CENTRAL COLLIER AND WESTERN HENDRY COUNTIES... AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED BETWEEN FELDA AND IMMOKALEE...MOVING EAST AT 5 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 2662 8159 2633 8157 2632 8125 2672 8125 $$
000 WWUS52 KMFL 062013 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 412 PM EDT SAT AUG 6 2005 FLC021-051-062022- /O.CAN.KMFL.SV.W.0089.000000T0000Z-050806T2030Z/ HENDRY FL-COLLIER FL- 412 PM EDT SAT AUG 6 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL COLLIER AND WESTERN HENDRY COUNTIES IS CANCELLED... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER A THREAT...THUS THE WARNING HAS BEEN CANCELLED. HOWEVER STRONG THUNDERSTORMS WILL CONTINUE TO OCCUR OVER MUCH OF EASTERN HENDRY AND EXTREME NORTH COLLIER COUNTIES FOR THE NEXT HOUR. LIGHTNING WILL TEND TO BE THE GREATEST WEATHER THREAT ASSOCIATED WITH THESE STORMS. LAT...LON 2662 8159 2633 8157 2632 8125 2672 8125 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:30 PM EDT, 53 minutes earlier.
Area forecast discussion, Aug 6, 2:30 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 230 PM EDT SAT AUG 6 2005 .DISCUSSION...SOUTH FLORIDA CONTINUES IN A LIGHT FLOW REGIME...AS THE AREA REMAINS SITUATED BETWEEN A TROUGH OVER THE SE STATES AND AN ATLANTIC RIDGE WELL TO OUR EAST. THIS PATTERN LOOKS TO CONTINUE THROUGH AT LEAST EARLY NEXT WEEK. GFS SHOWS THE ATLANTIC RIDGE BUILDING IN ACROSS CENTRAL FLORIDA DURING THE MIDDLE AND LATTER PART OF NEXT WEEK...AS DOES THE ECMWF. WILL GO WITH THIS...BUT WOULD NOT BE SURPRISED IF THE ONSET OF THE EASTERLY FLOW IS DELAYED IN TIME. IT SEEMS THE MODELS HAVE BEEN SOMEWHAT TOO AGGRESSIVE IN BUILDING THE RIDGE INTO OUR AREA THIS SUMMER. LARGE SCALE FEATURES LOOK REMOVED FROM THE AREA FOR THE NEXT SEVERAL DAYS. TWO LOW PRESSURE CENTERS TO OUR NORTH (ONE NEAR FL PANHANDLE AND THE OTHER OFF THE GA/SC COAST) WILL REMAIN NORTH WITH NO EXPECTED LOCAL IMPACT. THERE IS A NICE SPINNING UPPER LOW (CLEARLY VISIBLE IN NOT ONLY WATER VAPOR IMAGERY...BUT ALSO VIS SAT IMAGERY) NOW NEAR HISPANIOLA WHICH IS CHUGGING WEST- NORTHWESTWARD. AT A GLANCE...THE IMPRESSIVE SPIN IN VISIBLE SATELLITE IMAGERY LOOKS RATHER OMINOUS. HOWEVER...THIS IS ONLY NOW UPPER LEVEL WITH NO SURFACE LOW PRESENT...AND GFS KEEPS THIS AN UPPER LEVEL FEATURE REMAINING POSITIONED TO OUR EAST. SO IT LOOKS AS THOUGH LOCAL DIURNAL MECHANISMS WILL BE OUR PLAYER THROUGH NEXT WEEK...MEANING SCATTERED AFTERNOON/EVENING THUNDERSTORMS EACH DAY...DRIVEN BY SEA BREEZE CONVERGENCE. FAVORED AREAS WILL BE PRETTY MUCH ANYWHERE SUN-TUE AFTERNOON...THEN INTERIOR/GULF COAST WED AND BEYOND. && .MARINE...LIGHT FLOW REGIME WILL CONTINUE TO LEAD TO SEAS OF LESS THAN 2 FEET...EVEN NEARLY FLAT MANY PLACES. && .FIRE WEATHER...DEWPOINTS IN THE 70S AND LIGHT FLOW WILL PRECLUDE ANY FIRE WEATHER CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 76 92 77 91 / 20 50 20 50 FORT LAUDERDALE 77 91 78 90 / 20 50 20 50 MIAMI 77 92 78 91 / 20 50 20 50 NAPLES 76 91 77 91 / 20 40 20 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DG
Hazardous weather outlook, Aug 6, 4:53 AM EDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 453 AM EDT SAT AUG 6 2005 FLZ063-066>075-070900- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 452 AM EDT SAT AUG 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON. THE ACTIVITY WILL BEGIN EARLY TO MID AFTERNOON ALONG THE SEA BREEZES NEAR COASTAL AREAS AND LAKE BREEZES AROUND LAKE OKEECHOBEE. THE STORMS ARE EXPECTED TO DRIFT SLOWLY NORTHEAST THROUGHOUT THE AFTERNOON AND INTO THE EARLY EVENING. THE STRONGEST STORMS WILL LIKELY PRODUCE VERY HEAVY DOWNPOURS AND BRIEF WIND GUSTS TO 40 MPH ALONG WITH SMALL HAIL...HOWEVER THE GREATEST DANGER WILL BE FREQUENT TO EXCESSIVE LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.